Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

June 14, 2018Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 14, 2018, 2:08 PM CDT for Houston County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 2:08 PM CDT (19:08 UTC)
Expired
Jun 14, 2018, 2:45 PM CDT
In force
37 min
Issued by
NWS Tallahassee, FL

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS82 KTAE 141908
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
208 PM CDT THU JUN 14 2018
 
ALZ068-069-FLZ009-011-141945-
Houston AL-Geneva AL-Holmes FL-Jackson FL-
208 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES
COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Graceville, moving east at 20 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Graceville, Esto, Madrid, Campbellton, Noma, Black, Miller
Crossroads, Fadette, Jacob City, Holmes County Airport, Garretts
Crossroads, Tendil Crossing, Southern Junction, Holland Crossroads,
Merritts Crossroads, Olympia Spa Resort, Ards Crossroads, Cobb
Crossroads, Smith Crossroads and Jacobs.

LAT...LON 3114 8542 3091 8525 3082 8566 3099 8578
TIME...MOT...LOC 1908Z 253DEG 19KT 3093 8567 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:03 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 14, 2:03 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
303 PM EDT Thu Jun 14 2018

.NEAR TERM [Through Tonight]...

Scattered to numerous showers and thunderstorms across portions of
the tri-state area this afternoon will continue into the early
evening hours before diminishing for most of the area. The one
exception may be across portions of southeast Alabama and the
Florida panhandle where an upper level vort max could aide in
keeping at least some scattered showers and thunderstorms going
deeper into the overnight hours. With preciptable water values near
2 inches combined with weak steering flow and the presence of the
upper level vort max, some localized pockets of heavy rain could
occur. Overnight lows will generally be in the low to mid 70s.

.SHORT TERM [Friday Through Saturday Night]...

Deep layer southwesterly flow will persist through Saturday night
and model PW values climb to 2+" over most of our area by tomorrow
morning. In this moist environment, the upper level vort max will
swirl over central AL, enhancing chances for convection over our
western zones. Due to the rich moisture in place, heavy rainfall
will be possible with these storms. Widespread totals will be around
1-2", however, isolated areas could see closer to 2-5". These higher
totals will be most likely in southeast AL and the FL Panhandle.

.LONG TERM [Sunday Through Thursday]...

The vort max will continue lifting northward Sunday, but our local
seabreeze circulation will keep chances for afternoon showers and
thunderstorms in the forecast next week. Temperatures will be near
normal values for this time of year- peaking in the upper 80s to low
90s each afternoon and dipping into the low-mid 70s overnight.

&&

.AVIATION [Through 18Z Friday]...

Scattered to numerous showers and thunderstorms across the area
will continue into the evening hours before diminishing. Areas
around ECP and DHN could see scattered convection linger deeper
into the overnight hours with the presence of an upper level
disturbance nearby. Mainly VFR conditions are expected to prevail
outside of convection, although some low ceilings are possible
briefly Friday morning.

&&

.MARINE...

Winds will be light and from the southwest through Friday night,
then become southerly on Saturday and variable on Sunday. Seas will
be 1 to 2 feet through the weekend.

&&

.FIRE WEATHER...

Light winds will lead to low dispersions Saturday. Otherwise, no
fire weather concerns are expected.

&&

.HYDROLOGY...

The wet pattern will continue for the next several days. Widespread
totals through the weekend will be around 1-2", but isolated areas
could receive closer to 2-5" by the weekend. Southeast AL and the FL
Panhandle look to be the most likely areas to receive those higher
totals tomorrow. Localized flooding will be possible , but with most
local rivers below action stage and steady or falling, widespread
river flooding is not anticipated.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  90  71  91  72 /  20  50  20  40  10
Panama City   77  86  75  87  75 /  50  40  20  30  10
Dothan        71  88  72  89  72 /  50  50  30  50  20
Albany        71  90  73  90  73 /  30  40  20  40  20
Valdosta      69  90  71  91  72 /  20  40  20  30  20
Cross City    73  89  72  90  72 /  10  20  10  30  10
Apalachicola  75  87  75  87  74 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...Scholl
HYDROLOGY...Nguyen

In the hours before

Special weather statement, Jun 14, 12:02 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM EDT THU JUN 14 2018

FLZ027-127-141730-
Coastal Wakulla FL-Inland Wakulla FL-
102 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA COUNTY UNTIL 130
PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Crawfordville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Sopchoppy, Sanborn, Curtis Mill, Wakulla Springs and
Arran.

LAT...LON 3010 8465 3011 8465 3013 8467 3015 8467
      3030 8455 3030 8449 3023 8429 3000 8453
      3001 8454
TIME...MOT...LOC 1702Z 228DEG 15KT 3012 8458

42-DVD
Special weather statement, Jun 14, 12:16 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 PM EDT THU JUN 14 2018

FLZ011-013-016-026-141800-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-
116 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND EASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN AND
CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 200 PM EDT/100
PM CDT/...

At 115 PM EDT/1215 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles west of
Chattahoochee to 10 miles southwest of Blountstown. Movement was east
at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Blountstown, Greensboro, Chattahoochee, Orange, Sneads, Gretna,
Bristol, Grand Ridge, Rock Bluff, Ocheesee, Juniper, Douglas City,
Selman, Abe Springs, Vilas, Hosford, Jensen Place, Rosedale, Chipola
and Henderson Mill.

LAT...LON 3068 8458 3017 8481 3024 8523 3072 8504
TIME...MOT...LOC 1715Z 258DEG 11KT 3067 8501 3030 8514

42-DVD
Special weather statement, Jun 14, 12:42 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
142 PM EDT THU JUN 14 2018

FLZ016-017-026-027-127-141845-
Liberty FL-Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
142 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA...GADSDEN...
CENTRAL LIBERTY AND LEON COUNTIES UNTIL 245 PM EDT...

At 141 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensboro to 17 miles east of Stonemill
Creek. Movement was east at 25 mph. Other strong storms were located
near Tallahassee.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Midway, Woodville, Quincy, Tallahassee, Havana, Crawfordville,
Greensboro, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Wakulla, Gretna, Lake Bradford,
Jewel Fire Tower, Shadeville, Leon Sinks, Juniper, Douglas City and
Gaither Community Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3011 8498 3066 8488 3068 8414 3013 8423
TIME...MOT...LOC 1741Z 251DEG 21KT 3058 8483 3021 8490

42-DVD
Special weather statement, Jun 14, 1:02 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM CDT THU JUN 14 2018

FLZ007>010-108-141900-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
102 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...SOUTHWESTERN HOLMES AND
WESTERN WASHINGTON COUNTIES UNTIL 200 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Live Oak, Freeport, Ponce De Leon, Caryville, Westville, Hinsons
Crossroads, Oakwood Hills, Portland, Whitehead Crossroads, Alpine
Heights, Villa Tasso, Cerrogordo, Blue Mountain Beach, Gritney, De
Funiak Spring Airport and Seaside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3038 8633 3042 8631 3039 8624 3038 8612
      3039 8611 3042 8614 3043 8612 3044 8616
      3047 8613 3046 8619 3050 8620 3048 8622
      3046 8639 3076 8639 3085 8577 3062 8575
      3039 8599 3026 8599 3036 8640 3040 8640
TIME...MOT...LOC 1801Z 278DEG 13KT 3066 8615

42-DVD
Special weather statement, Jun 14, 1:28 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
128 PM CDT THU JUN 14 2018

FLZ009-010-141900-
Holmes FL-Washington FL-
128 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR HOLMES AND NORTH CENTRAL
WASHINGTON COUNTIES UNTIL 200 PM CDT...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Geneva, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bonifay, Caryville, Esto, Westville, Noma, Miller Crossroads, Barker
Store, Cerrogordo, Bethlehem, Prosperity, Gritney, Arrant Settlement,
Sweetgum Head, Royals Crossroads, Holland Crossroads, Ards
Crossroads, Hulaw, Smith Crossroads, Hickory Hill and Izagora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8601 3099 8561 3073 8560 3079 8601
TIME...MOT...LOC 1828Z 272DEG 13KT 3086 8590

42-DVD
Special weather statement, Jun 14, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM CDT THU JUN 14 2018

ALZ068-069-FLZ009-011-141945-
Houston AL-Geneva AL-Holmes FL-Jackson FL-
208 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...NORTHWESTERN JACKSON AND NORTHEASTERN HOLMES
COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Graceville, moving east at 20 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Graceville, Esto, Madrid, Campbellton, Noma, Black, Miller
Crossroads, Fadette, Jacob City, Holmes County Airport, Garretts
Crossroads, Tendil Crossing, Southern Junction, Holland Crossroads,
Merritts Crossroads, Olympia Spa Resort, Ards Crossroads, Cobb
Crossroads, Smith Crossroads and Jacobs.

LAT...LON 3114 8542 3091 8525 3082 8566 3099 8578
TIME...MOT...LOC 1908Z 253DEG 19KT 3093 8567

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:02 PM CDTSpecial Weather StatementTAEWakulla28 min
Jun 14, 12:16 PM CDTSpecial Weather StatementTAELiberty44 min
Jun 14, 12:42 PM CDTSpecial Weather StatementTAEGadsden, Leon, Liberty63 min
Jun 14, 1:02 PM CDTSpecial Weather StatementTAEWalton58 min
Jun 14, 1:28 PM CDTSpecial Weather StatementTAEHolmes32 min
Jun 14, 2:47 PM CDTAreal Flood AdvisoryTAEDougherty, Lee, Worth58 min
Jun 14, 2:39 PM CDTSpecial Weather StatementTAEHouston36 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.